MAUDE Adverse Event Report: ARTHREX, INC. BUR,OVAL,SJ,10 FLUT,3.0MMX 7CM; BURR,SURGICAL

ARTHREX, INC. BUR,OVAL,SJ,10 FLUT,3.0MMX 7CM; BURR,SURGICAL
Model Number BUR,OVAL,SJ,10 FLUT,3.0MMX 7CM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during an arthroscopic surgery of the ankle the device broke.The device broke inside the patient but all parts were retrieved.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint allegation was confirmed.One unpackaged ar-7300obt, batch/serial number (b)(6), was received for evaluation.Upon visual inspection, the device's outer tube was bent.After removing the inner tube, it was observed that it had broken off, with only a portion of the inner tube shaft remaining attached to the hub.Functional testing was not performed as the device was broken.A user error is the most likely cause(s) for the reported and observed failure, hitting the device with another device or object, prying/leveraging, or excessive bending forces applied during use.

Brand Name
BUR,OVAL,SJ,10 FLUT,3.0MMX 7CM
Common Device Name
BURR,SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19562861
Report Number1220246-2024-06018
Device Sequence Number20720399
Product Code GFF
UDI-Device Identifier00888867041950
UDI-Public00888867041950
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBUR,OVAL,SJ,10 FLUT,3.0MMX 7CM
Device Catalogue NumberAR-7300OBT
Device Lot Number15080040
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Supplement Date Received by Manufacturer08/29/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown